Jump to content



Photo

Why Go Off Cymbalta


  • Please log in to reply
9 replies to this topic

#1 LucyR83

LucyR83

    Newbie

  • Members
  • Pip
  • 8 posts

Posted 02 October 2018 - 09:48 PM

I was ordered to be weaned and go off all meds prescribed by my pain doctor. Cymbalta, Gralise Fentynal duragesic and Percocet by the Workers Compensation judge. The Workers Compensation doctor felt I should be weaned as follows! Cymbalta regular doses 60 mg, down to 30 mg for 2 weeks then zero. Gralise regular dose of 600 mg down to 300mg for 2 weeks then zero. Fentanyl duragesic patch 50 mg down to 25 mg for 2 weeks thendown to 12 mg for 2 weeks then zero. Percocet 10/325 x3/day down to 5mg to zero.
3 weeks past zero and feeling like I have the flu... Pain, nausea, dizzy, equilibrium off, headaches, clenching my teeth 24/7 and now they are bleeding. I saw my regular doctor yesterday for my annual checkup. She thinks to begin with that this weaning is too severe, cruel and excessive. She really thinks these meds help me and I should go back on them. I don't know what to do. Now that I have felt so sick for 3 weeks I cant even really remember why I thought this might be good thing. I had the pain before I took any of these medications. Why would anyone think I would be pain free now if I stopped taking them. Nothing has changed. My vertebrae are still messed up. I don't know what to do. If I go back on Cymbalta, when will these withdrawal symptoms go away?

#2 invalidusername

invalidusername

    Like a Family Member

  • Site Supporter
  • 720 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me after a withdrawal administered by complete medical idiots, and to also offer my expertise where I can for others on the forum

Posted 03 October 2018 - 07:40 AM

"Cymbalta regular doses 60 mg, down to 30 mg for 2 weeks then zero."

 

Speaking for the general consensus, this is way to quick to come off this dose. I was on 60mg for only 3 months and I am in the middle of taking the same length of time coming off them. No-one can say quite how long or what the severity of the withdrawal will be, but an abrupt withdrawal is often a recipe for disaster. One need only look at the paperwork that comes with the pills, or the epidemic that is now known as Cymbalta Discontinuation Syndrome. After the help that I have received here, I would suggest you consider going back up on your Cymbalta and slowly taper to best reduce potential side effects, if indeed that is the right course of action. If it is decided that you should remain on them, this is of course of no further consideration.

 

"feeling like I have the flu... Pain, nausea, dizzy, equilibrium off, headaches, clenching my teeth"

 

All of these are textbook symptoms of withdrawal. I have had each of them, except clenching teeth, although general muscle tension is to be expected, so if your facial/jaw muscles are acting on this, then it would be an explanation.

 

I expect another member will be along soon to give more evidence/advice, but for now I sincerely wish you all the best. Look after yourself and do all you can to be patient!


#3 LucyR83

LucyR83

    Newbie

  • Members
  • Pip
  • 8 posts

Posted 03 October 2018 - 07:55 AM

Thank you for your speedy reply. I did take one last night. 60 mg. I wonder how long it will take for this nausea to go away. It's worse than being pregnant!!And my pain is like 14 out of 10. My body is freaking out!!!!

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,740 posts
  • LocationMissouri

Posted 03 October 2018 - 08:16 AM

Welcome Lucy

"I saw my regular doctor yesterday for my annual checkup. She thinks to begin with that this weaning is too severe, cruel and excessive. She really thinks these meds help me and I should go back on them. I don't know what to do. Now that I have felt so sick for 3 weeks I cant even really remember why I thought this might be good thing. I had the pain before I took any of these medications. Why would anyone think I would be pain free now if I stopped taking them. Nothing has changed. My vertebrae are still messed up. I don't know what to do. If I go back on Cymbalta, when will these withdrawal symptoms go away?"

You definitely understand your situation correctly. Just the Cymbalta withdrawal can cause suicidal tendencies and seizures at that rate of withdrawal let alone a host of other symptoms that can last for months. There is no doubt in my mind that you should go back on ALL the meds and then when you are stabilized if you wish you can slowly taper off any of these meds if you wish to try. PLEASE take care of yourself. The rest of this is unimportant compared to your health and safety.

#5 invalidusername

invalidusername

    Like a Family Member

  • Site Supporter
  • 720 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me after a withdrawal administered by complete medical idiots, and to also offer my expertise where I can for others on the forum

Posted 03 October 2018 - 08:21 AM

If it has been three weeks, it is unlikely to have an immediate effect. Cymbalta has one of the shortest half-lives for an anti-depressant, so it leaves the body quickly and thus, will take a while to build up again.

 

Glad that Fishinghat also suggests resuming the pills. I would heed this advice. The last thing we want is for further problems to be added as a result of an abrupt stopping of meds.


#6 gail

gail

    God-like

  • Site Supporter
  • 4,819 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 03 October 2018 - 08:37 AM

Welcome Lucy,

Same advice, go back on all the meds. I can't believe that your pain doctor did this to you.

Even a veterinary would know better.

#7 LucyR83

LucyR83

    Newbie

  • Members
  • Pip
  • 8 posts

Posted 03 October 2018 - 09:01 AM

It wasn't my pain doctor, it was the worker's compensation independent medical examiner or "their" doctor who is actually a pain doctor. He does not believe in prescriptions but rather expensive injections and procedures. And then the judge so ordered. Luckily, after trying it, the doctor can say the weaning didn't work and it's necessary to go back on the meds. I only found out because my attorney wouldn't return my calls and I spoke to an advocate.I stressed about this for a year before it was ordered and my attorney didn't say a word!! And yesterday his secretary said, he has lots of clients who go back on the meds.
GRRRRRR!!!

#8 invalidusername

invalidusername

    Like a Family Member

  • Site Supporter
  • 720 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me after a withdrawal administered by complete medical idiots, and to also offer my expertise where I can for others on the forum

Posted 03 October 2018 - 09:07 AM

I can't believe you have been subjected to this nightmare. Why should "trying" even be on the cards?! This is so wrong....

 

Stay strong Lucy. It'll balance out again soon.


#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,740 posts
  • LocationMissouri

Posted 03 October 2018 - 11:05 AM

Lawyers, doctors, judges, politicians. Ugghh. Book smart and brain dead.

#10 juli

juli

    Good Friend

  • Site Supporter
  • 131 posts

Posted 08 October 2018 - 08:21 PM

Ugh that is so awful.  I hate how these incompetent people play with our lives.  So happy you can go back on your meds.

Best of luck!





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users